MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF12, 5X100 KII FIOS ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF12
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a bent trocar.The obturator was also cracked and fractured.Based on the condition of the returned unit and event description, it is likely that the bent cannula was caused by a high insertion force that was applied to the trocar during insertion, which could be attributed to the high bmi and tough peritoneum of the patient.It is possible that the obturator cracked and fractured due to a material abnormality or prolonged lipid exposure while the unit was in transit; however, the exact root cause could not be determined.The probability and criticality of harm resulting from this failure mode has been evaluated and were found to be at an acceptable level.A bent trocar is considered not reportable as it is unlikely to cause or contribute to death or serious injury.The event is being reported due to the fracture that was observed on the obturator during evaluation of the returned unit.
 
Event or Problem Description
Procedure performed: laparoscopic appendix event description: dr (b)(6) was the surgeon, he has used applied medical kii trocars many, many times at this hospital.Incident occurred during cepod list with a high bmi patient having a laparoscopic appendectomy.Pneumo peritoneum was achieved via hasson approach with 12mm kii trocar, second trocar was places successfully, the problem happened on the 3rd trocar (suprapubic) being placed under direct vision.Dr (b)(6) advised me that the patient had very tough peritoneum, the trocar in question essentially bent (did not shatter) whilst trying to get the tip through the tough peritoneum.Another trocar (identical) was opened and successfully inserted.The procedure was successfully completed without any issue or injury to patient.Type of intervention: another trocar was opened and successfully inserted.Patient status: no patient issues.

Brand Name
CTF12, 5X100 KII FIOS ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9634974
Report Number2027111-2020-00334
Device Sequence Number16936799
Product Code GCJ
UDI-Device Identifier00607915125707
UDI-Public(01)00607915125707(17)220527(30)01(10)1356447
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model NumberCTF12
Device Catalogue Number101472858
Device Lot Number1356447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1